Alert archive / Michigan / Small Craft Advisories in 2018

Small Craft Advisory 39, NWS Grand Rapids, MI

September 7, 2018

NWS Grand Rapids, MI issued this small craft advisory at Sep 7, 2018, 3:34 PM EDT. It took effect at Sep 8, 2018, 8:00 AM EDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2018, 3:34 PM EDT (19:34 UTC)
In effect from
Sep 8, 2018, 8:00 AM EDT
Expired
Sep 9, 2018, 10:29 PM EDT
In force
38 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

350 
WHUS73 KGRR 071934
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
334 PM EDT Fri Sep 7 2018

LMZ844>848-080345-
/O.NEW.KGRR.SC.Y.0039.180908T1200Z-180909T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
334 PM EDT Fri Sep 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 5 PM EDT
SUNDAY...

The National Weather Service in Grand Rapids has issued a Small
Craft Advisory...which is in effect from 8 AM Saturday to 5 PM
EDT Sunday. 

* WINDS...Northeast 15 to 25 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
9 follow-up statements
543 
WHUS73 KGRR 080136
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
936 PM EDT Fri Sep 7 2018

LMZ844>848-080945-
/O.CON.KGRR.SC.Y.0039.180908T1200Z-180909T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
936 PM EDT Fri Sep 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO
5 PM EDT SUNDAY...

* WINDS...East 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
095 
WHUS73 KGRR 080708
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
308 AM EDT Sat Sep 8 2018

LMZ844>848-081515-
/O.CON.KGRR.SC.Y.0039.180908T1200Z-180909T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
308 AM EDT Sat Sep 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 5 PM EDT SUNDAY...

* WINDS...East 15 to 25 knots.

* WAVES...3 to 5 feet in areas 5 nautical miles or more from 
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
294 
WHUS73 KGRR 081402
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1002 AM EDT Sat Sep 8 2018

LMZ844>848-082215-
/O.CON.KGRR.SC.Y.0039.000000T0000Z-180909T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
1002 AM EDT Sat Sep 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY...

* WINDS...East 15 to 25 knots.

* WAVES...3 to 5 feet in areas 5 nautical miles or more from 
  shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
366 
WHUS73 KGRR 081903
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
303 PM EDT Sat Sep 8 2018

LMZ844>848-090315-
/O.EXT.KGRR.SC.Y.0039.000000T0000Z-180910T1000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
303 PM EDT Sat Sep 8 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...East 15 to 25 knots.

* WAVES...3 to 5 feet in areas 5 nautical miles or more from 
  shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
874 
WHUS73 KGRR 090136
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
936 PM EDT Sat Sep 8 2018

LMZ844>848-090945-
/O.CON.KGRR.SC.Y.0039.000000T0000Z-180910T1000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
936 PM EDT Sat Sep 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...East 15 to 25 knots.

* WAVES...3 to 5 feet in areas 5 nautical miles or more from 
  shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
447 
WHUS73 KGRR 090733
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
333 AM EDT Sun Sep 9 2018

LMZ844>848-091545-
/O.CON.KGRR.SC.Y.0039.000000T0000Z-180910T1000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
333 AM EDT Sun Sep 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...Northeast 15 to 25 knots.

* WAVES...3 to 5 feet in areas 5 nautical miles or more from
  shore. Close to shore waves will be 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

wdm
973 
WHUS73 KGRR 091431
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1031 AM EDT Sun Sep 9 2018

LMZ844>848-092245-
/O.CON.KGRR.SC.Y.0039.000000T0000Z-180910T1000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
1031 AM EDT Sun Sep 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...Northeast 15 to 25 knots.

* WAVES...3 to 5 feet in areas 5 nautical miles or more from 
  shore. Close to shore waves will be 1 to 3 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
131 
WHUS73 KGRR 091941
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
341 PM EDT Sun Sep 9 2018

LMZ844>848-100345-
/O.CON.KGRR.SC.Y.0039.000000T0000Z-180910T1000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
341 PM EDT Sun Sep 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...Northeast 15 to 25 knots.

* WAVES...2 to 4 feet in areas 5 nautical miles or more from 
  shore. Close to shore waves will be 1 to 2 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
322 
WHUS73 KGRR 100229
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1029 PM EDT Sun Sep 9 2018

LMZ844>848-100330-
/O.CAN.KGRR.SC.Y.0039.000000T0000Z-180910T1000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
1029 PM EDT Sun Sep 9 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Grand Rapids has cancelled the
Small Craft Advisory. 

Winds and waves have diminished and the Small Craft Advisory is
cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 3:28 PM EDT, 6 minutes earlier.

Area forecast discussion, Sep 7, 3:28 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
328 PM EDT Fri Sep 7 2018

LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine

.SYNOPSIS...
Issued at 328 PM EDT Fri Sep 7 2018

Rain will move over Lower Michigan Saturday night and Sunday as low
pressure moves across northern Indiana. High pressure over Ontario
will push cooler and drier air over the region for the next several
days. Rain will diminish early Monday as the low moves away and then
several dry days will occur through the middle of next week.

Temperatures will only be in the mid 60s Sunday but gradually warm
to near 80 by the middle of the week.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 328 PM EDT Fri Sep 7 2018

Forecast concerns deal with rain trends and qpf.

There hasn't been a lot of change from previous forecasts. The
tropical depression is gradually working its way toward the frontal
boundary that stretches just north of the Ohio River. Models point
to a strengthening low by Saturday with the low moving northeast
toward western Lake Erie Sunday night. The ecmwf is slowly ebbing
toward the gfs and as a result, qpf over the cwa is generally less
than an inch from Saturday night through Monday and less than a half
inch west of a South Haven to Mount Pleasant line. This will be a
general light to moderate rain over the southern and eastern cwa
with few if any thunderstorms. The flood threat looks low at this
point given higher qpf south of the cwa.

.LONG TERM...(Monday through Friday)
Issued at 328 PM EDT Fri Sep 7 2018

We are mainly looking at a dry long term period. High pressure will
build into the cwa once the low moves east Monday. A slow increase
in heights aloft will result in a slow warming trend with highs in
the 80s returning Thursday and Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 115 PM EDT Fri Sep 7 2018

VFR weather expected through the period. Moisture from the
tropical depression interacting with the frontal boundary to the
south is created overcast clouds across southern Lower Michigan
and this will be the case through the period.

&&

.MARINE...
Issued at 328 PM EDT Fri Sep 7 2018

As low pressure strengthens south of Michigan Saturday, winds will
increase from the northeast. We issued a small craft advisory
Saturday through Sunday for the winds. Due to the northeast winds,
highest waves will be closer to the 5 mile point from shore.

&&

.HYDROLOGY...
Issued at 1148 AM EDT Fri Sep 7 2018

Rivers are running high across the area but none are at flood
stage. We are expecting rainfall from the remnants of Gordon later
Saturday into Sunday but at this point it does not appear the
rainfall will be enough to cause significant flooding issues. The
Rouge River remains the highest from the previous heavy rainfall
event and will need to be watched in case there is more rainfall
than we currently expect.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 8 AM Saturday to 5 PM EDT Sunday for
     LMZ844>848.

&&

SYNOPSIS...04
SHORT TERM...04
LONG TERM...04
AVIATION...04
HYDROLOGY...WDM
MARINE...04
Hazardous weather outlook, Sep 7, 3:48 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
348 AM EDT Fri Sep 7 2018

MIZ037>040-043>046-050>052-056>059-064>067-071>074-080800-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
348 AM EDT Fri Sep 7 2018

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-080800-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
348 AM EDT Fri Sep 7 2018

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Winds may approach hazardous conditions for small craft Saturday
into Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.